Drought, Dewey
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.157, -100.872 (the zone’s center; the record gives no point)
Drought conditions were unchanged from late November through December, as a small area of D2 Severe classification continued across portions of north central South Dakota.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Drought conditions were unchanged from late November through December, as a small area of D2 Severe classification continued across portions of north central South Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Nov 30, 11:28 PM CST, 32 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1128 PM CST Tue Nov 30 2021 .UPDATE... Issued at 1126 PM CST Tue Nov 30 2021 See updated aviation discussion below. UPDATE Issued at 919 PM CST Tue Nov 30 2021 The area of light rain that started off over the central part of the CWA has steadily moved eastward this evening, is now over just the eastern CWA, and expect it will exit the CWA by midnight. No changes made to winds or temperatures at this time. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 121 PM CST Tue Nov 30 2021 A clipper system at the surface and a short wave trough will combine to bring some light rain to the region this evening. Best chances for measurable QPF, given the current model trajectories, will be across the west central MN counties with lesser chances farther south and west to the James Valley and Watertown. Upper ridging builds back in on Wednesday with a dry airmass and good westerly mixing winds at the sfc enhanced by a jet streak aloft. These features will all set the stage for another day of very warm highs. Forecast highs in the 60s and 70s will be almost 30 degrees, or 2 standard deviations above climo norms. This will put some records in jeopardy if the forecast pans out. Used NBM 90th and 95th percentiles for highs. .LONG TERM...(Thursday through Tuesday) Issued at 121 PM CST Tue Nov 30 2021 The period starts off with flat ridging over the western CONUS, but toward the weekend energy will start to dig out a trof over the central/eastern CONUS with mid-level ridging getting shifted to near or off the west coast. There are several opportunities for pcpn with clipper-like systems moving through the relatively fast flow aloft. The first chance looks to be on Saturday night and Sunday. A baroclinic band of pcpn should setup mainly across areas north of the ABR CWA. The latest deterministic runs agree with NBM in putting highest pops for measurable north and east of the forecast area, but perhaps clipping the north/northeast CWA. The next chance of pcpn comes about early next week. While models are generally similar, the amount of QPF expected over the area varies widely with the deterministic not matching up well the NBM, particularly the ECMWF which looks to prog the heaviest pcpn across the area. Still a lot of uncertainty and low forecast confidence that far out. Temperatures, meanwhile, H850/2m temp anomalies suggest the period starts out with generally above normal temperatures, but then trends to normal or even below for late in the weekend, and early next week as upper trof digs into the central CONUS. Thursday proves a bit of challenge concerning highs. We get backdoored by a cooler airmass, which will keep the east relatively chilly, but the west warmer than normal. A big temp gradient is expected across the forecast area. For now didn't stray too far from model blend. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1126 PM CST Tue Nov 30 2021 Terminals KABR,KATY,KPIR,KMBG VFR conditions will prevail across the area overnight and through the day Wednesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Parkin SHORT TERM...Wise LONG TERM...TDK AVIATION...Parkin
Hazardous Weather Outlook National Weather Service Aberdeen SD 426 AM CST Tue Nov 30 2021 SDZ003-015-033-045-048-011030- Corson-Dewey-Stanley-Jones-Lyman- 426 AM CST Tue Nov 30 2021 /326 AM MST Tue Nov 30 2021/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very high grassland fire danger will be possible on Wednesday due to the combination of warm temperatures, afternoon RH values in the 30 percent range, and westerly wind gusts of 25 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ004>011-016>023-034>037-051-011030- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Sully-Hughes-Hyde-Hand-Buffalo- 426 AM CST Tue Nov 30 2021 This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 994030.